MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED BO-JECT NEEDLE ELECTRODE; BO-JECT DISPOSABLE HYPODERMIC NEEDLE ELECTRODES

NATUS MANUFACTURING LIMITED BO-JECT NEEDLE ELECTRODE; BO-JECT DISPOSABLE HYPODERMIC NEEDLE ELECTRODES
Model Number 9013S0442
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order and needle retains of the same lot have been pulled and is with quality and engineering.Questionnaire sent to the customer requesting further information about the event and requested the return of the defect product for evaluation.Justification for not providing below information and applicable sections: a.Patient information - patient information has been requested form the customer, waiting on a response.Relevant tests / laboratory data - this information was requested from the customer but no information has yet been provided.Other relevant history, including preexisting medical conditions - this information was requested from the customer but no information has yet been provided.Serial # - this section is not applicable as the medical device does not have a serial number.The medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.Concomitant medical products and therapy dates (excluding treatment of event) - this section is not applicable to this type of device.Health professional? - this information ahs been requested, waiting a response.Occupation - this information ahs been requested, waiting a response.For use by user facility / importer - not applicable as we are not a facility or importer of device.If nd, give protocol # - this section is not applicable as the medical device is not ind.Adverse event terms - this section is not applicable to medical devices.If remedial action initiated , check type - this section is not applicable as no remedial action was initiated.If action reported to fda under 21 usc 360i (f), list correction / removal reporting number - this section is not applicable as there was no action reported under 21usc 360i(f).
 
Event or Problem Description
Faulty part : part # 9013s0422 and lot # 1803ll04.The doctor was using a boject disposable hypodermic needle electrode with the clavis.The needle broke off while in the patient.The (b)(6) hospital request to return 7 boxes of item #9013s0422 hypodermic electrode needle due to patient injury.
 
Additional Manufacturer Narrative
The defective product will not be returning, the customer has stated it is not available.Work order (b)(4) was reviewed.No non-conforming reports related to this lot.All results recorded on luer lock crimp in-process inspection form doc-011299 rev h were within specification >22n, readings between 30n - 40n.Two documented attempts have been made to gain more information about the reported issue and the missing information on the initial medwatch report form, no further information has been provided by the customer.
 
Additional Manufacturer Narrative
Approved certificate of conformity and test data sheets attached in related to the needle blank 25mm x 30g part 017y479 lot: 000417 (attachment#5).Testing of the retains for this lot is not required as no related tests to be carried out for this issue.The risk of this complaint was reviewed under (b)(4) risk management report for teca disposable needle and value line dcn and the risk rating found is low 3a.The complaint log has been reviewed over a period of 12 months for this product line.No other similar complaint has been received.No trend observed.Rationale for not providing the following information (update): a.Patient information: customer informed natus that patient information is not available for release.B.5 describe event or problem: further information on description of event received from facility med watch form and added to this section.B6 & b7: customer informed natus that patient information is not available for release.Concomitant medical products: customer informed natus that product was not available for return.
 
Event or Problem Description
Additional information: during procedure to inject botulinum toxin in the right medial hamstring the needle broke requiring surgical intervention to retrieve the needle.

Brand Name
BO-JECT NEEDLE ELECTRODE
Common Device Name
BO-JECT DISPOSABLE HYPODERMIC NEEDLE ELECTRODES
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key8160267
Report Number3005581270-2018-00016
Device Sequence Number2198478
Product Code IKT
UDI-Device Identifier00382830042420
UDI-Public00382830042420
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2021
Device Model Number9013S0442
Device Catalogue Number9013S0442
Device Lot Number1803LL04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
12/04/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/10/2019
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;